Three more blood clot cases believed to be linked to AstraZeneca vaccine are under investigation
Three more Australians have been diagnosed with a rare blood clotting disorder that may be tied to the AstraZeneca vaccine.
After a review of the cases of suspected thrombosis with thrombocytopenia syndrome (TTS) the Therapeutic Goods Administration (TGA) confirmed they are likely linked to the AstraZeneca jab.
‘The VSIG (Vaccine Safety Investigation Group) concluded that all three of the cases were likely linked to vaccination,’ the TGA said on Friday.
‘All three patients are clinically stable, have responded well to treatment and are recovering.’
Three more Australians have been diagnosed with a rare blood clotting disorder that may be tied to the controversial AstraZeneca vaccine.
Five of the six cases have occurred in people aged under 50, and all were vaccinated before the federal government annonuced the Pfizer vaccine was the recommended shot for people under 50
Post-vaccination blood clots – warning signs
If you have these symptoms, urgently seek help:
- A severe headache that won’t go away with Panadol OR
- Breathing difficulties and abdominal pains
If you have these symptoms, call 000
- central or crushing chest pain lasting more than 10 minutes
- unconsciousness or a seizure (fit)
- severe difficulty breathing or turning blue
- severe bleeding or inability to control bleeding with pressure
- sudden inability to move or speak, or sudden facial drooping
These occur quickly – usually within 15 minutes of a jab
These are common symptoms – and not urgent:
- A mild fever
- A moderate headache that responds to your usual painkillers
Sources: Burnet Institute/Health.gov.au
The three new cases of TTS increase the total number in Australia to six – all believed to be linked to the AstraZeneca vaccination.
Two of the new cases are believed to be treatable after being detected ‘very early by the treating health professionals’, according to the TGA.
The TGA said the third case came nearly a month after receiving the jab, a diagnosis the TGA say is ‘unusually late’.
Five of the six cases have occurred in people aged under 50, and all were vaccinated before the federal government announced the Pfizer vaccine was the recommended shot for people under 50.
There have been 1.1million doses of AstraZeneca adminstered in Australia as of April 22.
Genene Norris, 48, from the New South Wales Central Coast died on April 14 after receiving the embattled coronavirus jab on April 8.
The diabetic developed blood clots the next day and was later placed on dialysis in an intensive care unit until her death.
The Therapeutic Goods Administration’s vaccine safety investigation found Ms Norris’ case of thrombosis is likely to be linked to the AstraZeneca vaccine.
The first two cases – a Western Australian woman and a Melbourne man, both in their 40s – are still in hospital but are recovering well.
Professor Michael Poole, an epidemiologist from the Burnet Institut, said severe headaches, or breathing problems with abdominal pains, are key symptoms of a blood clot.
‘Any difficulty in breathing with any abdominal pain, or a severe headache that isn’t relieved by Panadol,’ he told Daily Mail Australia.
‘These are the symptoms of vaccine-induced blood clotting events.’